MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL BIOINTRAFIX TBIAL SH SM 30MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE

MEDOS INTERNATIONAL SàRL BIOINTRAFIX TBIAL SH SM 30MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 254629
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).According to the information provided, it was reported that during the unknown surgery,opened the packing (did not use on the patient), noted the end of device was damaged as the attached photo shows.Another device was used to complete the surgery.No additional information could be provided.The complaint device was received in its original packaging.Visual observation reveals that the sheath screw have considerable crack in one corner.The sheath is broken into multiple pieces.The photo provided by the customer only showed the crack in the end of the sheath-screw and it was out of the packaging.Since the condition of the device, this complaint can be confirmed.A manufacturing investigation activity has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.An analysis was made to the packaging and process control during the production as well as the controls have been done, there was no incident.Also, this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the document reviewed.This type of damage had not gone from manufacturing, there are controls in place to visually inspect the product during manufacturing process until packaging.The cause is undetermined.One possible root cause of the reported by the customer could be related to the handling of the packaging; it cannot be conclusively affirmed.Nevertheless, there is no evidence of manufacturing anomalies on the paperwork reviewed.A manufacturing record evaluation was performed for the finished device lot number: 6l29083, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
It was reported by the affiliate in china that during an unknown surgery, the biointrafix tbial sh sm 30mm device upon opening the packing, it was noted the end of the device was damaged.During an in-house engineering evaluation, it was determined that the device had a considerable crack in the corner and the sheath was broken into multiple pieces.There was no procedure involved.No additional information was provided.

Brand Name
BIOINTRAFIX TBIAL SH SM 30MM
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11004561
Report Number1221934-2020-03862
Device Sequence Number3813944
Product Code HWC
UDI-Device Identifier10886705013258
UDI-Public10886705013258
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number254629
Device Catalogue Number254629
Device Lot Number6L29083
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2020
Initial Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1